Alert archive / California / Wind Advisories in 2005

Wind Advisory 12, NWS San Diego, CA

December 2, 2005Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Dec 2, 2005, 7:14 PM PST for Riverside County, San Bernardino County, San Diego County, California. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 2, 2005, 7:14 PM PST (03:14 UTC)
Expired
Dec 3, 2005, 10:00 AM PST
In force
15 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 3.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2005-12-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2005-12-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -160 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1480 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-160 m²/s²
0-3 km storm-relative helicity
-63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 030321
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
714 PM PST FRI DEC 2 2005

...A WIND ADVISORY IS IN EFFECT UNTIL MIDNIGHT FOR THE MOUNTAINS
OF SOUTHWEST CALIFORNIA...

.WIND ADVISORY HAS EXPIRED IN THE HIGH DESERTS AND THE SANTA ANA
MOUNTAINS. 

CAZ055-056-058-030800-
/O.EXP.KSGX.WI.Y.0011.000000T0000Z-051203T0300Z/
/O.NEW.KSGX.WI.Y.0012.051203T0314Z-051203T0800Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
714 PM PST FRI DEC 2 2005

...WIND ADVISORY HAS EXPIRED IN THE SANTA ANA MOUNTAINS AND THE 
APPLE AND LUCERNE VALLEYS...

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT IN THE HIGHER 
MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY FOR THE SAN BERNARDINO...RIVERSIDE AND SAN DIEGO COUNTY
MOUNTAINS. 

AREAS OF WEST WINDS FROM 25 TO 35 MPH WITH LOCAL GUSTS TO NEAR 50 
MPH ARE LIKELY THROUGH MIDNIGHT.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE
LIMBS AND DOWNED POWER LINES.

$$

CAZ057-060-030415-
/O.EXP.KSGX.WI.Y.0011.000000T0000Z-051203T0300Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-APPLE AND LUCERNE VALLEYS-
714 PM PST FRI DEC 2 2005

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

$$

WIND GUSTS AT 7 PM...

JULIAN......27 MPH
RANCHITA....39 MPH


MOEDE
3 follow-up statements
000 
WWUS76 KSGX 030755
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1155 PM PST FRI DEC 2 2005

...THE WIND ADVISORY HAS BEEN EXTENDED INTO SATURDAY MORNING FOR
ALL MOUNTAINS OF EXTREME SOUTHWEST CALIFORNIA...

.STRONG JET STREAM WINDS IN THE UPPER ATMOSPHERE...AND SURFACE
PRESSURE GRADIENTS WILL SUPPORT STRONG AND GUSTY WINDS OVER THE
MOUNTAINS OF SOUTHWEST CALIFORNIA THROUGH EARLY SATURDAY. THE
STRONGEST WINDS ARE EXPECTED TO DIMINISH SATURDAY MORNING AS
SUPPORT WEAKENS...BUT IT WILL REMAIN BREEZY THROUGHOUT THE DAY.

CAZ055-056-058-031300-
/O.EXT.KSGX.WI.Y.0012.000000T0000Z-051203T1800Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
1155 PM PST FRI DEC 2 2005

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST SATURDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST SATURDAY. 

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS EXTENDED THE WIND
ADVISORY FOR THE SAN BERNARDINO...RIVERSIDE AND SAN DIEGO COUNTY
MOUNTAINS UNTIL 10 AM SATURDAY MORNING.

AREAS OF WEST WINDS FROM 25 TO 35 MPH WITH LOCAL GUSTS TO NEAR
50 MPH ARE LIKELY THROUGH SATURDAY MORNING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE
LIMBS AND DOWNED POWER LINES.

$$

JAD
000 
WWUS76 KSGX 031252
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
452 AM PST SAT DEC 3 2005

...A WIND ADVISORY CONTINUES UNTIL 1000 AM THIS MORNING FOR ALL
MOUNTAINS OF EXTREME SOUTHWEST CALIFORNIA...

.STRONG JET STREAM WINDS IN THE UPPER ATMOSPHERE...AND SURFACE
PRESSURE GRADIENTS WILL SUPPORT AREAS OF STRONG AND GUSTY WINDS
OVER THE MOUNTAINS OF SOUTHWEST CALIFORNIA THIS MORNING. THE
STRONGEST WINDS ARE EXPECTED TO DIMINISH BY MID MORNING AS SUPPORT
WEAKENS...BUT IT WILL REMAIN BREEZY THROUGHOUT THE DAY.

CAZ055-056-058-031800-
/O.CON.KSGX.WI.Y.0012.000000T0000Z-051203T1800Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
452 AM PST SAT DEC 3 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. 

WIND ADVISORY FOR THE SAN BERNARDINO...RIVERSIDE...AND SAN DIEGO
COUNTY MOUNTAINS UNTIL 10 AM THIS MORNING.

AREAS OF WEST WINDS FROM 25 TO 35 MPH WITH LOCAL GUSTS TO NEAR
50 MPH ARE LIKELY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE
LIMBS AND DOWNED POWER LINES.

$$


JAD
000 
WWUS76 KSGX 031741
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
941 AM PST SAT DEC 3 2005

...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING...

.UPPER LEVEL WINDS HAVE DECREASED AS WELL AS SURFACE WINDS TO
BELOW ADVISORY STRENGTH AND THEREFORE THE ADVISORY WILL BE ALLOWED
TO EXPIRE. WINDS WILL CONTINUE TO BE LOCALLY BREEZY IN THE
MOUNTAINS TODAY.

CAZ055-056-058-031845-
/O.EXP.KSGX.WI.Y.0012.000000T0000Z-051203T1800Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
941 AM PST SAT DEC 3 2005

...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING.

THE WIND ADVISORY FOR THE SAN BERNARDINO...RIVERSIDE...AND SAN DIEGO
COUNTY MOUNTAINS WILL EXPIRE AT 10 AM PST THIS MORNING. 

WINDS WILL BE DECREASING THROUGH THE DAY WITH LOCAL WEST WINDS 15
TO 25 MPH THIS MORNING.

$$

WHITLOW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Dec 2, 2:30 PM PST, 4 hours 44 minutes earlier.

Area forecast discussion, Dec 2, 2:30 PM PST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
230 PM PST FRI DEC 2 2005

.SYNOPSIS...A WEAKENING STORM SLOWLY APPROACHING FROM THE NORTHWEST
WILL BRING A CHANCE OF SHOWERS THROUGH THIS EVENING AND LOCAL STRONG
GUSTY WINDS IN THE MOUNTAINS AND DESERTS. RESIDUAL MOISTURE WILL
CAUSE PARTLY CLOUDY SKIES SATURDAY. OFFSHORE FLOW WILL BRING MOSTLY
SUNNY DAYS AND MOSTLY CLEAR COLD NIGHTS NEXT WEEK. LOCAL GUSTY WINDS
THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES AT TIMES NEXT WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES.

THERE WERE AREAS OF DENSE FOG IN THE COASTAL AREAS AND WRN INLAND
VALLEYS THIS MORNING. OTHERWISE...VARIABLE CLOUDINESS TODAY. THERE A
FEW SHOWERS IN THE NRN PART OF OUR AREA. THE 12Z NKX SOUNDING HAD AN
INVERSION BASED NEAR 1400 FT AND SHOWED THE HIGH LEVEL MOISTURE WITH
MODERATELY STRONG WLY WINDS ALOFT. ONSHORE GRADIENTS WITH ABOUT 8 MB
SAN-DAG AND 4 MB SAN-IPL.

THE UPPER TROUGH AND JET WILL WEAKEN AND SLOWLY SAG SOUTH THROUGH
TONIGHT. THIS WILL CONTINUE A CHANCE OF SHOWERS IN MOST AREAS W OF
THE MOUNTAINS AND A SLIGHT CHANCE IN THE DESERTS. THE BEST CHANCE OF
PRECIP WILL STILL BE IN THE NRN ZONES AND WILL GO WITH AREA COVERAGE
THERE. THE STRONG WINDS ALOFT AND STRONGER GRADIENTS WILL CONTINUE
LOCAL STRONG GUSTY WINDS...MAINLY AT THE HIGHER ELEVATIONS AND NRN
DESERTS THROUGH THIS EVENING. CURRENT WIND ADVISORIES LOOK
OK...ALTHOUGH THERE COULD BE LOCAL GUSTS TO NEAR WARNING STRENGTH IN
THE SBD MOUNTAINS. THE SNOW LEVEL WILL BE ABOVE 7000 FT DURING THE
BULK OF ANY PRECIP. LINGERING MOISTURE AND WLY FLOW COULD RESULT IN
A FEW SHOWERS SAT MORNING...MAINLY IN SAN COUNTY FROM ISLAND EFFECTS
BUT WILL KEEP ANY SIGNIFICANT POPS OUT OF THE FORECAST FOR NOW.
RAINFALL TOTALS SHOULD GENERALLY BE LESS THAN A QUARTER OF AN INCH
WITH A HALF INCH POSSIBLE IN THE OROGRAPHICALLY FAVORED W FACING
MOUNTAIN SLOPES OF THE NRN MOUNTAINS. OFFSHORE LOW LEVEL FLOW AND
DRY NW FLOW ALOFT SUN AND MON FOR MOSTLY CLEAR SKIES. WARMER DAYS W
OF THE MOUNTAINS. COLD NIGHTS IN AREAS PROTECTED FROM THE WINDS.
LOCAL GUSTY WINDS THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS SUN
AND MON...MAINLY IN THE MORNINGS AND GENERALLY BELOW ADVISORY
STRENGTH. HOWEVER...COULD HAVE A FEW ADVISORY STRENGTH GUSTS IN THE
USUAL AREAS BELOW THE CAJON PASS AND SNA MOUNTAINS.

LONGER RANGE PROGS INDICATE WEAK OFFSHORE FLOW WITH A FEW HIGH
CLOUDS THROUGH MID WEAK. A DRY SHORT WAVE MOVING THROUGH TOWARD THE
END OF NEXT WEEK SHOULD REINTENSIFY THE OFFSHORE FLOW AND BRING MORE
HIGH CLOUDS.

&&

.AVIATION...THE FRONT WAS MOVING INTO ORANGE COUNTY EARLY THIS
AFTERNOON. EXPECT IT TO MOVE INTO KSNA ABOUT 22-00ZZ AND INTO KSAN
BY 00-02Z. FRONT WILL WEAKEN AS IT MOVES SOUTH. CEILINGS EXPECTED TO
BE VARIABLE AND LOWER WHEN THE RAIN MOVES IN LATER THIS AFTERNOON
AND EVENING. EXPECT RAIN WILL TURN TO SHOWERS TONIGHT AND MOVE OUT
BY 12Z SATURDAY. WINDS AT 5K FT...WEST 20 TO 25 KT...BECOMING
NORTHWEST TO NORTH 10 TO 15 KT SATURDAY MORNING AND AFTERNOON. WINDS
AT 10K FT...WEST 40 TO 45 KT...BECOMING NORTHWEST 30 KT SATURDAY
MORNING AND AFTERNOON.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

WIND ADVISORY IN EFFECT UNTIL 7 PM PST TODAY FOR ALL MOUNTAINS AND
THE NORTHERN DESERT AREAS OF SOUTHWEST CALIFORNIA...SEE LAXNPWSGX.

&&

PUBLIC...ATKIN
AVIATION...WHITLOW
Hazardous weather outlook, Dec 2, 9:00 AM PST, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
900 AM PST FRI DEC 2 2005

CAZ042-043-048-050-055-056-057-058-060-061-062-031200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
900 AM PST FRI DEC 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN
CALIFORNIA.

.DAY ONE... TODAY THROUGH TONIGHT.

STRONG GUSTY WINDS IN THE MOUNTAINS AND NORTHERN DESERTS. AREAS OF
WEST WINDS OF 20 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH INTO THIS
EVENING. A WIND ADVISORY IS IN EFFECT FOR ALL MOUNTAIN AND NORTHERN
DESERT AREAS. SEE LAXNPWSGX FOR DETAILS.

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY.

NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION
IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO
STANDARD OPERATING PROCEDURES.

ATKIN

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 3, 12:36 PM PSTWind AdvisorySGXOrange, Riverside, San Bernardino, San Diego45 hr

Nearby

Wind Advisories in California, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.